Alert archive / Wyoming / Wind Chill Warnings in 2011
Wind Chill Warning 5, NWS Riverton, WY
NWS Riverton, WY issued this wind chill warning at Feb 2, 2011, 2:18 PM MST for 5 counties in Wyoming. It took effect at Feb 2, 2011, 10:00 PM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2011, 2:18 PM MST (21:18 UTC)
- In effect from
- Feb 2, 2011, 10:00 PM MST
- Expired
- Feb 3, 2011, 8:49 AM MST
- In force
- 11 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Lincoln County, WY, Natrona County, WY, Sublette County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 71 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
724 WWUS45 KRIW 022118 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 218 PM MST WED FEB 2 2011 ...DANGEROUSLY COLD WIND CHILL TEMPERATURES WILL DEVELOP LATER THIS EVENING AND CONTINUE INTO THURSDAY MORNING ACROSS SOUTHERN AND CENTRAL WYOMING... .DANGEROUSLY COLD WIND CHILL TEMPERATURES WILL DEVELOP LATER THIS EVENING AND CONTINUE INTO THURSDAY MORNING ACROSS SOUTHERN AND CENTRAL WYOMING. WITH HIGH TEMPERATURES TODAY STRUGGLING TO REACH ZERO...AND AREAS OF 10 TO 20 MPH WINDS EXPECTED TO INCREASE THIS EVENING...WIND CHILL TEMPERATURES OF 30 BELOW TO 40 BELOW ARE EXPECTED TO DEVELOP AFTER 10 PM MST ACROSS SUBLETTE...SWEETWATER... NATRONA AND SOUTHERN FREMONT COUNTIES AS TEMPERATURES DROP. WYZ025-026-030530- /O.NEW.KRIW.WC.W.0005.110203T0500Z-110203T1800Z/ UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN- INCLUDING THE CITIES OF...PINEDALE...LA BARGE...BIG PINEY... FARSON 218 PM MST WED FEB 2 2011 ...WIND CHILL WARNING IN EFFECT FROM 10 PM THIS EVENING TO 11 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM MST THURSDAY. * SUMMARY AND TIMING...DANGEROUSLY COLD WIND CHILL TEMPERATURES ARE EXPECTED TO DEVELOP BY 10 PM MST THIS EVENING AND CONTINUE THROUGH THURSDAY MORNING. * WIND CHILL VALUES...OF 30 BELOW TO 40 BELOW ZERO ARE EXPECTED. * IMPACTS...FROST BITE AND HYPOTHERMIA WILL BE A THREAT WITH ONLY BRIEF EXPOSURE TO PEOPLE OUTDOORS WITHOUT PROPER PROTECTIVE CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ WYZ028>030-030530- /O.NEW.KRIW.WC.W.0005.110203T0500Z-110203T1800Z/ ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 218 PM MST WED FEB 2 2011 ...WIND CHILL WARNING IN EFFECT FROM 10 PM THIS EVENING TO 11 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM MST THURSDAY. * SUMMARY AND TIMING...DANGEROUSLY COLD WIND CHILL TEMPERATURES ARE EXPECTED TO DEVELOP BY 10 PM MST THIS EVENING AND CONTINUE THROUGH THURSDAY MORNING. * WIND CHILL VALUES...OF 30 BELOW TO 40 BELOW ZERO ARE EXPECTED. * IMPACTS...FROST BITE AND HYPOTHERMIA WILL BE A THREAT WITH ONLY BRIEF EXPOSURE TO PEOPLE OUTDOORS WITHOUT PROPER PROTECTIVE CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ WYZ019-030530- /O.NEW.KRIW.WC.W.0005.110203T0500Z-110203T1800Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 218 PM MST WED FEB 2 2011 ...WIND CHILL WARNING IN EFFECT FROM 10 PM THIS EVENING TO 11 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM MST THURSDAY. * SUMMARY AND TIMING...DANGEROUSLY COLD WIND CHILL TEMPERATURES ARE EXPECTED TO DEVELOP BY 10 PM MST THIS EVENING AND CONTINUE THROUGH THURSDAY MORNING. * WIND CHILL VALUES...OF 30 BELOW TO 40 BELOW ZERO ARE EXPECTED. * IMPACTS...FROST BITE AND HYPOTHERMIA WILL BE A THREAT WITH ONLY BRIEF EXPOSURE TO PEOPLE OUTDOORS WITHOUT PROPER PROTECTIVE CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ WYZ020-030530- /O.NEW.KRIW.WC.W.0005.110203T0500Z-110203T1800Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 218 PM MST WED FEB 2 2011 ...WIND CHILL WARNING IN EFFECT FROM 10 PM THIS EVENING TO 11 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM MST THURSDAY. * SUMMARY AND TIMING...DANGEROUSLY COLD WIND CHILL TEMPERATURES ARE EXPECTED TO DEVELOP BY 10 PM MST THIS EVENING AND CONTINUE THROUGH THURSDAY MORNING. * WIND CHILL VALUES...OF 30 BELOW TO 40 BELOW ZERO ARE EXPECTED. * IMPACTS...FROST BITE AND HYPOTHERMIA WILL BE A THREAT WITH ONLY BRIEF EXPOSURE TO PEOPLE OUTDOORS WITHOUT PROPER PROTECTIVE CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ C.BAKER
3 follow-up statements
632 WWUS45 KRIW 030424 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 924 PM MST WED FEB 2 2011 ...DANGEROUSLY COLD WIND CHILL TEMPERATURES WILL DEVELOP LATER THIS EVENING AND CONTINUE INTO THURSDAY MORNING ACROSS SOUTHERN AND CENTRAL WYOMING... .DANGEROUSLY COLD WIND CHILL TEMPERATURES WILL DEVELOP LATER THIS EVENING AND CONTINUE INTO THURSDAY MORNING ACROSS SOUTHERN AND CENTRAL WYOMING. WITH HIGH TEMPERATURES TODAY STRUGGLING TO REACH ZERO...AND AREAS OF 10 TO 20 MPH WINDS EXPECTED TO INCREASE THIS EVENING...WIND CHILL TEMPERATURES OF 30 BELOW TO 40 BELOW ARE EXPECTED TO DEVELOP AFTER 10 PM MST ACROSS SUBLETTE... SWEETWATER... NATRONA AND SOUTHERN FREMONT COUNTIES AS TEMPERATURES DROP. WYZ025-026-028-029-030530- /O.CAN.KRIW.WC.W.0005.110203T0500Z-110203T1800Z/ UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE- INCLUDING THE CITIES OF...PINEDALE...LA BARGE...BIG PINEY... FARSON...ROCK SPRINGS...GREEN RIVER 924 PM MST WED FEB 2 2011 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE WIND CHILL WARNING. THE WIND SPEED IS EXPECTED TO REMAIN BELOW 10 MPH. THEREFORE THE WIND CHILL WARNING HAS BEEN CANCELLED. HOWEVER...ACTUAL TEMPERATURES TONIGHT AND THURSDAY MORNING WILL STILL BE BITTERLY COLD. LOW TEMPERATURES WILL BOTTOM OUT TO 10 TO 20 BELOW ZERO IN MUCH OF WESTERN SWEETWATER COUNTY AND TO 25 TO 32 BELOW ZERO IN MUCH OF THE UPPER GREEN RIVER BASIN BY THURSDAY MORNING. $$ WYZ030-031230- /O.CON.KRIW.WC.W.0005.110203T0500Z-110203T1800Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 924 PM MST WED FEB 2 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY. * SUMMARY AND TIMING...DANGEROUSLY COLD WIND CHILL TEMPERATURES ARE EXPECTED TO DEVELOP BY 10 PM MST THIS EVENING AND CONTINUE THROUGH THURSDAY MORNING. * WIND CHILL VALUES...OF 30 BELOW TO 40 BELOW ZERO ARE EXPECTED. * IMPACTS...FROST BITE AND HYPOTHERMIA WILL BE A THREAT WITH ONLY BRIEF EXPOSURE TO PEOPLE OUTDOORS WITHOUT PROPER PROTECTIVE CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ WYZ019-031230- /O.CON.KRIW.WC.W.0005.110203T0500Z-110203T1800Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 924 PM MST WED FEB 2 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY. * SUMMARY AND TIMING...DANGEROUSLY COLD WIND CHILL TEMPERATURES ARE EXPECTED TO DEVELOP BY 10 PM MST THIS EVENING AND CONTINUE THROUGH THURSDAY MORNING. * WIND CHILL VALUES...OF 30 BELOW TO 40 BELOW ZERO ARE EXPECTED. * IMPACTS...FROST BITE AND HYPOTHERMIA WILL BE A THREAT WITH ONLY BRIEF EXPOSURE TO PEOPLE OUTDOORS WITHOUT PROPER PROTECTIVE CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ WYZ020-031230- /O.CON.KRIW.WC.W.0005.110203T0500Z-110203T1800Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 924 PM MST WED FEB 2 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY. * SUMMARY AND TIMING...DANGEROUSLY COLD WIND CHILL TEMPERATURES ARE EXPECTED TO DEVELOP BY 10 PM MST THIS EVENING AND CONTINUE THROUGH THURSDAY MORNING. * WIND CHILL VALUES...OF 30 BELOW TO 40 BELOW ZERO ARE EXPECTED. * IMPACTS...FROST BITE AND HYPOTHERMIA WILL BE A THREAT WITH ONLY BRIEF EXPOSURE TO PEOPLE OUTDOORS WITHOUT PROPER PROTECTIVE CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ LIPSON
578 WWUS45 KRIW 031016 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 316 AM MST THU FEB 3 2011 ...DANGEROUSLY COLD WIND CHILL TEMPERATURES WILL CONTINUE THROUGH LATE THIS MORNING ACROSS SOUTHERN AND CENTRAL WYOMING... .DANGEROUSLY COLD WIND CHILL TEMPERATURES WILL CONTINUE THROUGH LATE THIS MORNING ACROSS SOUTHERN AND CENTRAL WYOMING. WITH HIGH TEMPERATURES THIS MORNING REMAINING BELOW ZERO...AND AREAS OF 10 TO 20 MPH WINDS EXPECTED TO CONTINUE THROUGH LATE THIS MORNING...WIND CHILL TEMPERATURES OF 30 BELOW TO 40 BELOW ARE EXPECTED TO CONTINUE THROUGH 11 AM IN EASTERN SWEETWATER COUNTY AS WELL AS IN THE GREEN MOUNTAINS AND RATTLESNAKE RANGE. WYZ020-031130- /O.CAN.KRIW.WC.W.0005.000000T0000Z-110203T1800Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 316 AM MST THU FEB 3 2011 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE WIND CHILL WARNING. TEMPERATURES HAVE BEGUN TO RISE CLOSER TO ZERO WITH TEMPERATURES ABOVE ZERO AT THE LOWEST ELEVATIONS. THUS THE WIND CHILL WARNING HAS BEEN CANCELLED. $$ WYZ030-031800- /O.CON.KRIW.WC.W.0005.000000T0000Z-110203T1800Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 316 AM MST THU FEB 3 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * SUMMARY AND TIMING...DANGEROUSLY COLD WIND CHILL TEMPERATURES ARE EXPECTED TO CONTINUE THROUGH 11 AM THIS MORNING. * WIND CHILL VALUES...A WIND CHILL OF 38 BELOW ZERO WAS REPORTED AT CONTINENTAL DIVIDE AT 3 AM THIS MORNING. A WIND CHILL OF 30 BELOW TO 40 BELOW ZERO ARE EXPECTED TO CONTINUE THROUGH 11 AM THIS MORNING. * IMPACTS...FROST BITE AND HYPOTHERMIA WILL BE A THREAT WITH ONLY BRIEF EXPOSURE TO PEOPLE OUTDOORS WITHOUT PROPER PROTECTIVE CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ WYZ019-031800- /O.CON.KRIW.WC.W.0005.000000T0000Z-110203T1800Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 316 AM MST THU FEB 3 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * SUMMARY AND TIMING...DANGEROUSLY COLD WIND CHILL TEMPERATURES ARE EXPECTED TO CONTINUE THROUGH 11 AM THIS MORNING. * WIND CHILL VALUES...A WIND CHILL OF 36 BELOW ZERO WAS REPORTED AT BEAVER RIM AT 3 AM. WIND CHILLS OF 30 BELOW TO 40 BELOW ZERO ARE EXPECTED TO CONTINUE THROUGH 11 AM THIS MORNING. * IMPACTS...FROST BITE AND HYPOTHERMIA WILL BE A THREAT WITH ONLY BRIEF EXPOSURE TO PEOPLE OUTDOORS WITHOUT PROPER PROTECTIVE CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ LIPSON
588 WWUS45 KRIW 031549 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 849 AM MST THU FEB 3 2011 ...WIND CHILL WARNING IS CANCELLED... .WIND CHILL WARNING IS CANCELLED. AS TEMPERATURES HAVE WARMED... BITTER COLD WIND CHILLS ARE NO LONGER EXPECTED. WARMING IS EXPECTED THROUGH THE DAY. WYZ019-030-031700- /O.CAN.KRIW.WC.W.0005.000000T0000Z-110203T1800Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...JEFFREY CITY...WAMSUTTER 849 AM MST THU FEB 3 2011 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE WIND CHILL WARNING. WIND CHILL WARNING IS CANCELLED. AS TEMPERATURES HAVE WARMED... BITTER COLD WIND CHILLS ARE NO LONGER EXPECTED. WARMING IS EXPECTED THROUGH THE DAY. $$ C.BAKER
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this wind chill warning went out at Feb 2, 2:58 AM MST, 11 hours 20 minutes earlier.
Area forecast discussion, Feb 2, 2:58 AM MST, 11 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 258 AM MST WED FEB 2 2011 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT RIDGE BUILDING IN OVER THE CENTRAL AND NORTHERN ROCKIES IN THE WAKE OF THE BITTER COLD TROUGH. WARM AIR ADVECTION ALOFT OCCURRING THIS MORNING WITH CLEAR SKIES. THIS HAS ALLOWED TEMPERATURES TO PLUMMET WITH 15 TO 30 BELOW COMMON...WITH TEMPS APPROACHING 40 BELOW IN THE MOUNTAIN VALLEYS. HALF MOON RAWS (ABOVE PINEDALE) DOWN TO -37F AS OF 0026L. WINDS HAVE CALMED DOWN ACROSS SWEETWATER COUNTY SO WILL CANCEL WIND CHILL WARNINGS THERE. HOWEVER...WILL SEE SOUTHWEST WINDS BEGIN TO INCREASE OVER SOUTH PASS THROUGH CASPER THIS MORNING SO WILL ISSUE A WIND CHILL WARNING FOR SOUTHEAST FREMONT AND NATRONA COUNTIES THROUGH NOON TODAY. WILL EXTEND THE WEST WIND RIVER ZONE THROUGH NOON AS WELL. TEMPERATURES WILL BE ON THE INCREASE SO WILL SEE THE WIND CHILL VALUES INCREASE AS WELL. OTHERWISE...IT WILL BE A SUNNY BUT COLD DAY ACROSS WESTERN AND CENTRAL WYOMING. HIGH CLOUDS INCREASE TONIGHT WITH A SHORTWAVE DIVING SOUTH OUT OF ALBERTA/MANITOBA AND THROUGH EASTERN WYOMING LATE TONIGHT/THURSDAY MORNING. THIS WILL INCREASE CLOUD COVER OVER THE AREA...ESPECIALLY THE EASTERN ZONES. DOESNT LOOK LIKE MUCH OF A CHANCE FOR ANY SNOW WITH THIS...JUST SOME MID CLOUDS. A NW/SE ORIENTED JET MOVES INTO THE NORTHERN ROCKIES THURSDAY NIGHT WITH MOISTURE AND ISENTROPIC LIFT INCREASING. LIGHT SNOW WILL LIKELY DEVELOP LATE IN THE AFTERNOON OR EVENING THURSDAY...CONTINUING THERE THROUGH FRIDAY AND FRIDAY NIGHT. THE SNOW WILL MAKE IT INTO THE BIGHORNS AS WELL FOR FRIDAY AND FRIDAY NIGHT. SHOULD SEE SOME DECENT SNOWFALL OVER THESE AREAS...THOUGH NOT YET SURE ABOUT HIGHLIGHT AMOUNTS. TEMPERATURES MODERATE NICELY OVER THE NEXT FEW DAYS WITH HIGHS GETTING BACK INTO THE 30S TO EVEN LOW 40S MANY LOWER ELEVATIONS AND LEE SIDE MOUNTAINS. VALLEYS/BASINS WILL LIKELY REMAIN TRAPPED UNDER INVERSIONS TODAY...THOUGH THE SHORTWAVE TONIGHT COULD BE ENOUGH TO MIX SOME OF THESE AREAS OUT. .LONG TERM...SATURDAY THROUGH WEDNESDAY MOIST AND MILDER NW FLOW SATURDAY TO PRECEDE ANOTHER LIKELY BLAST OF ARCTIC AIR SUNDAY AND MONDAY WITH ARCTIC AIRMASS POSSIBLY LINGERING OVER THE AREA THROUGH MIDWEEK. MEDIUM-RANGE GLOBAL MODELS STILL SHOW QUITE A BIT OF SPREAD ON RE-AMPLIFICATION OF RIDGE-TROUGH PATTERN OVER THE EASTERN PACIFIC AND NORTH AMERICA EARLY NEXT WEEK. OVER THE WEEKEND...THE GFS/GEM/ECMWF SHOW LESS SPREAD THAN PREVIOUS RUNS THOUGH INDIVIDUAL RUN-TO-RUN CONSISTENCY REMAINS POOR OVERALL. UPPER RIDGE RE-AMPLIFIES ALONG 135W SATURDAY WITH STRONG SHORTWAVE DIVING SE DOWN FRONT SIDE OF RIDGE ALONG WITH NEXT BATCH OF ARCTIC AIR ESCAPING SOUTHWARD ACROSS CENTRAL CANADA. MOIST AND MILD DIFLUENT FLOW PRECEDES SHORTWAVE ACROSS THE NORTHERN ROCKIES SATURDAY WITH SNOW LIKELY IN THE NORTHERN MOUNTAINS AND CHANCE POPS IN ADJACENT LOWER ELEVATIONS. LATEST RUN OF ECMWF CARVES BROADER TROUGH ACROSS THE CENTRAL U.S. FRIDAY AND THUS HAS LOWER HEIGHTS/COLDER AIRMASS OVER REGION SATURDAY. MORE CONSISTENT SOLUTION KEEPS SOME BACKING OF THE UPPER FLOW AND WARM ADVECTION AHEAD OF NEXT ARCTIC SURGE. ALL MODELS NOW BLAST THE ARCTIC FRONT THROUGH DURING THE DAY SUNDAY WHICH IS A FASTER TREND OVERALL. BETTER AGREEMENT EXISTS THIS MORNING ON THE WESTWARD EXTENT OF THE ARCTIC INTRUSION AND VERTICAL TEMPERATURE PROFILE OVER THE REGION SUNDAY AND MONDAY WITH ECMWF NOT QUITE AS COLD AS PREVIOUS RUNS AND GFS LESS PROGRESSIVE...BOTH MODELS NOW BRING H5 -40C ISOTHERM INTO NORTHERN HIGH PLAINS MONDAY WITH THE GEM NOT QUITE THIS COLD. AFTERWARDS...GFS GOES BACK TO ITS MORE PROGRESSIVE WAYS BUILDING RIDGE ACROSS ROCKIES MONDAY NIGHT WHILE ECMWF BRINGS REINFORCING SHOT OF ARCTIC AIR AND CARVES OUT BROADER TROUGH ACROSS ROCKIES AND CENTRAL U.S. TUESDAY AND WEDNESDAY. FORECAST REMAINS WEIGHTED TOWARD THE COLDER ECMWF SOLUTION. THUS...TEMPERATURES TO TURN SHARPLY COLDER SUNDAY WITH ARCTIC FRONT PUSHING SOUTH ACROSS AREA ALONG WITH AREAS OF LIGHT SNOW. SNOW WILL TAPER OFF N-S SUNDAY NIGHT AND MONDAY AS STRONG SURFACE HIGH PRESSURE BUILDS IN. ANOTHER ARCTIC FRONT...PER ECMWF...IS FORECAST TO PUSH SOUTH ACROSS THE AREA TUESDAY WITH ANOTHER SHOT OF LIGHT SNOW...FOLLOWED BY SOME MODERATION IN TEMPERATURES AND MOSTLY DRY CONDITIONS ON WEDNESDAY. && .AVIATION... VFR CONDITIONS WILL OCCUR TODAY AND THIS EVENING. A GUSTY SOUTHWEST WIND WILL DEVELOP AROUND KCPR AIRPORT AT 15 TO 25 KNOTS. EXPECT DRIFTING SNOW AROUND THE AIRPORT THROUGH 21Z. && .FIRE WEATHER... TEMPERATURES WILL GRADUALLY WARM OVER THE NEXT FEW DAYS WITH SOUTHWEST WINDS INCREASING IN THE TYPICAL AREAS. LIGHT SNOW WILL DEVELOP IN THE NORTHWEST THURSDAY NIGHT AND CONTINUE ON AND OFF INTO SATURDAY. THE SNOW WILL THEN MOVE INTO THE BIGHORNS ON FRIDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... WIND CHILL WARNING UNTIL NOON MST TODAY WYZ014-019-020. && SHORT TERM...TWB LONG TERM...AEM AVIATION...AR FIRE WEATHER...TWB
Hazardous weather outlook, Feb 2, 5:00 AM MST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MST WED FEB 2 2011 WYZ001>020-022>030-031200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MST WED FEB 2 2011 ...WIND CHILL WARNING FOR SOUTHEAST FREMONT AND NATRONA COUNTIES AS WELL AS SOUTH PASS THROUGH NOON TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT BITTER COLD ARCTIC AIR WILL REMAIN OVER WESTERN AND CENTRAL WYOMING THIS MORNING. TEMPERATURES OF 15 TO 30 BELOW ZERO WILL BE COMMON ACROSS THE AREA THIS MORNING...WITH 40 BELOW ZERO POSSIBLE OVER YELLOWSTONE PARK. SOUTHWEST TO WEST WINDS OF 10 TO 15 MPH WILL CREATE WIND CHILLS OF 30 TO 45 BELOW ZERO ACROSS SOUTHEAST FREMONT AND NATRONA COUNTIES AS WELL AS SOUTH PASS THIS MORNING. TEMPERATURES WILL RISE SLOWLY TODAY ALLOWING THE WIND CHILLS TO GRADUALLY IMPROVE BY LATE MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER ARCTIC FRONT IS FORECAST TO PUSH SOUTH ACROSS WYOMING SUNDAY AND SUNDAY NIGHT. AREAS OF LIGHT SNOW...BITTERLY COLD TEMPERATURES AND DANGEROUS WIND CHILLS ARE EXPECTED OVER MUCH OF THE AREA LATE SUNDAY THROUGH MONDAY AS THIS ARCTIC AIRMASS DEEPENS OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
Nearby
Wind Chill Warnings in Wyoming, 2011Every wind chill warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.